Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 25, NWS Albuquerque, NM

April 13, 2014

NWS Albuquerque, NM issued this wind advisory at Apr 13, 2014, 2:31 AM MDT. It took effect at Apr 13, 2014, 12:00 PM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 2:31 AM MDT (08:31 UTC)
In effect from
Apr 13, 2014, 12:00 PM MDT
Expired
Apr 14, 2014, 6:00 AM MDT
In force
18 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS75 KABQ 130831
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
231 AM MDT SUN APR 13 2014

NMZ506-523-131800-
/O.NEW.KABQ.WI.Y.0025.140413T1800Z-140414T0100Z/
WEST CENTRAL MOUNTAINS-CENTRAL HIGHLANDS-
231 AM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

* LOCATION...THE CONTINENTAL DIVIDE ACROSS THE INTERSTATE 40
  CORRIDOR...AND THE EASTERN SLOPES AND ADJACENT PLAINS OF THE
  CENTRAL MOUNTAIN CHAIN

* WINDS...WEST TO 35 MPH WITH GUSTS LOCALLY TO 50 MPH.

* TIMING...WIND SPEEDS INCREASING STEADILY THROUGH THE MORNING
  ACROSS THE CENTRAL HIGHLANDS WILL PEAK BY MID AFTERNOON BEFORE
  DECREASING TOWARD SUNSET. OVER THE CONTINENTAL DIVIDE...WINDS
  INCREASING THROUGH NOON WILL PEAK BY LATE AFTERNOON BEFORE
  DECREASING THROUGH EARLY EVENING.

* VISIBILITY...LOCALLY REDUCED TO A MILE IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEED MAY BE TOSSED
  ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT
  SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS
  ACROSS INTERSTATE 40 FROM GALLUP TO GRANTS...OR FROM MILE MARKER
  25 TO MILE MARKER 100...AND FROM MILE MARKER 205 TO MILE MARKER
  240...OR NEAR CLINES CORNERS. ALSO...EXPECT GUSTS ALONG HIGHWAY
  60...AND STATE ROADS 53 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
4 follow-up statements
125 
WWUS75 KABQ 131708
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1108 AM MDT SUN APR 13 2014

NMZ502-505-507-508-519-521-522-140100-
/O.EXA.KABQ.WI.Y.0025.140413T1800Z-140414T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL HIGHLANDS-
SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
1108 AM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL PLATEAU AND
  HIGHLANDS...MIDDLE RIO GRANDE AND ESTANCIA VALLEYS AND THE
  SANDIA...MANZANO MOUNTAINS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS LOCALLY TO 50 MPH.

* TIMING...WIND SPEEDS WILL INCREASE THROUGH EARLY AFTERNOON AND
  PEAK MID TO LATE AFTERNOON BEFORE DECREASING TOWARD SUNSET.
 
* VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED
  ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT
  SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS
  ACROSS INTERSTATE 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ506-523-140100-
/O.CON.KABQ.WI.Y.0025.140413T1800Z-140414T0100Z/
WEST CENTRAL MOUNTAINS-CENTRAL HIGHLANDS-
1108 AM MDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THE WEST CENTRAL MOUNTAINS AND CENTRAL HIGHLANDS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* TIMING...WIND SPEEDS INCREASING STEADILY THROUGH EARLY AFTERNOON
  AND PEAKING MID TO LATE AFTERNOON BEFORE DECREASING TOWARD
  SUNSET. 

* VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEED MAY BE TOSSED
  ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD EXPECT
  SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT GUSTY WINDS
  ACROSS INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
451 
WWUS75 KABQ 132142
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT SUN APR 13 2014

NMZ534>536-140100-
/O.EXB.KABQ.WI.Y.0025.140414T0000Z-140414T1200Z/
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
342 PM MDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. 

* LOCATION...THIS INCLUDES QUAY...CURRY AND ROOSEVELT COUNTIES.  

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP BEHIND A COLD FRONT
  THIS EVENING. STRONG WINDS WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS ON MONDAY.

* VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED
  ACROSS ROADS. THOSE DRIVING HIGH PROFILE VEHICLES MAY ENCOUNTER
  DIFFICULTY DUE TO CROSS WINDS...INCLUDING ALONG INTERSTATE 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-505>508-519-521>523-140100-
/O.CON.KABQ.WI.Y.0025.000000T0000Z-140414T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
342 PM MDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THIS INCLUDES THE CHUSKA...WEST CENTRAL...AND
  SOUTHWEST MOUNTAINS... THE WEST CENTRAL PLATEAU AND
  HIGHLANDS...AS WELL AS THE MIDDLE RIO GRANDE VALLEY EASTWARD
  ACROSS THE SANDIA AND MANZANO MOUNTAINS TO THE CENTRAL
  HIGHLANDS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS LOCALLY TO 50 MPH. LIGHT
  SHOWERS ACROSS WESTERN NEW MEXICO MAY RESULT IN LOCALLY HIGHER
  GUSTS.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING
  BEFORE DECREASING TOWARD SUNSET.

* VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED 
  ACROSS ROADS. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD 
  EXPECT SOME LOSS OF VEHICLE CONTROL IN LOCAL GUSTS. EXPECT 
  GUSTY WINDS ACROSS INTERSTATE 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
817 
WWUS75 KABQ 140059
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT SUN APR 13 2014

NMZ502-505>508-519-521>523-140200-
/O.EXP.KABQ.WI.Y.0025.000000T0000Z-140414T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
659 PM MDT SUN APR 13 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

AS SOME SHOWERS MOVE THROUGH WEST CENTRAL AND CENTRAL NEW MEXICO
SOME LINGERING STRONG GUSTS TO 45 TO 55 MPH WILL STILL BE
POSSIBLE...BUT THESE WILL DECREASE ONCE SHOWERS PASS BY.
THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR WEST
CENTRAL AND CENTRAL NEW MEXICO.

$$

NMZ534>536-141200-
/O.CON.KABQ.WI.Y.0025.000000T0000Z-140414T1200Z/
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
659 PM MDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* LOCATION...THIS INCLUDES QUAY...CURRY AND ROOSEVELT COUNTIES.

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH OCCASIONAL GUSTS
  UP TO 50 MPH.

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP BEHIND A COLD 
  FRONT THIS EVENING. STRONG WINDS WILL CONTINUE THROUGH THE 
  EARLY MORNING HOURS ON MONDAY. 

* VISIBILITY...LOCALLY REDUCED TO 1 TO 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS AND TUMBLEWEEDS MAY BE TOSSED 
  ACROSS ROADS. THOSE DRIVING HIGH PROFILE VEHICLES MAY 
  ENCOUNTER DIFFICULTY DUE TO CROSS WINDS...INCLUDING ALONG 
  INTERSTATE 40. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

52
864 
WWUS75 KABQ 141147
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT MON APR 14 2014

NMZ534>536-141300-
/O.EXP.KABQ.WI.Y.0025.000000T0000Z-140414T1200Z/
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
547 AM MDT MON APR 14 2014

...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

LOCAL NORTH TO NORTHEAST GUSTS TO 40 MPH WILL CONTINUE THROUGH THE
FIRST HALF OF THE MORNING. HOWEVER...WIDESPREAD HAZARDOUS WINDS
ARE NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 12, 11:42 PM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 12, 11:42 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1142 PM MDT SAT APR 12 2014

.AVIATION...
06Z TAF CYCLE
ACTIVE WEATHER PATTERN EVOLVING DURING FORECAST PERIOD. SPOTTY SHOWERS
AND VIRGA SHOWERS CROSSING THE NORTHERN TIER OF NEW MEXICO WILL GRADUALLY
DIMINISH DURING THE OVERNIGHT HOURS BUT SOME GUSTY OUTFLOW ARE STILL
POSSIBLE. MODERATE TO STRONG WEST WINDS WILL DEVELOP LATE SUNDAY MORNING
BECOMING NORTHWEST DURING THE AFTERNOON WITH AREAS OF BLOWING DUST MOST
LIKELY FROM THE WEST CENTRAL MOUNTAINS TO THE EASTERN HIGHLANDS. THE
CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES AFTER 15Z TO 18Z GENERALLY
NORTH OF INTERSTATE 40. A STRONG BACK DOOR COLD FRONT WITH RACE INTO
THE NORTHEAST PLAINS DURING THE AFTERNOON AROUND 21Z...FIRST PRODUCING
AREAS OF BLOWING DUST THEN INCREASING THE CHANCE OF LOW CLOUDS AND
PRECIPITATION FROM THE NORTHERN HIGH TERRAIN TO THE NORTHEAST PLAINS
WITH MVFR AND LOCAL IFR CIGS AND VISIBILITIES AND MOUNTAIN OBSCURATIONS
AFTER 00Z.

05

&&

.PREV DISCUSSION...944 PM MDT SAT APR 12 2014...
.UPDATE...
REPLACING THE WINTER STORM WATCH WITH WINTER WEATHER ADVISORIES
AND ADDING THE FAR NORTHEAST HIGHLANDS. LIMITING FACTORS INCLUDE
WARM GROUND TEMPERATURES...A FAST-HITTING OPEN WAVE AND LIMITED
UPSLOPE FLOW BEHIND THE FRONT (NORTH VS. NE OR E). WILL LET THE
WIND ADVISORY FOR THE SOUTH CENTRAL MOUNTAINS EXPIRE AT 10 PM WITH
WINDS PEAKING OVER THE PAST TWO HOURS AND ALREADY TRENDING DOWN AT
KSRR.

OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY.

11

&&

.PREV DISCUSSION...308 PM MDT SAT APR 12 2014...
.SYNOPSIS...
ACTIVE WEATHER INTO MONDAY...A BREAK TUESDAY AND WEDNESDAY...THEN
POTENTIALLY MORE UNSETTLED LATE NEXT WEEK AND WEEKEND. FIRST STORM
IMPACTING THE FORECAST NOW WITH GUSTY WINDS...SHOWERS AND EVEN A
FEW THUNDERSTORMS...BUT WITH LITTLE OR NO RAINFALL. NEXT STORM WILL
HAVE A MUCH GREATER IMPACT LATE SUNDAY INTO MONDAY. STORM WILL DROP
SOUTHEAST INTO NM SUNDAY NIGHT AND DEPART MONDAY BRINGING COOLER
OR COLDER AIR...WIND...DUST...CRITICAL FIRE WEATHER...RAIN...SNOW
AND BLOWING SNOW. WHILE A QUICK HITTER...PRECIPITATION WILL BE
INTENSE FOR A FEW HOURS SUNDAY NIGHT FROM THE SANGRE DE CRISTO
MOUNTAINS EAST TO THE TEXAS BORDER. WILL ISSUE A WINTER STORM
WATCH FOR THIS AREA.

&&

.DISCUSSION...
PLENTY OF ECHOES ON RADAR OVER NW NM BUT NO PRECIPITATION BEING
REPORTED AT THE SURFACE YET. HAVE SEEN QUITE A BIT OF LIGHTNING
AS WELL. THIS TREND WILL CONTINUE THIS EVENING WITH LITTLE OR NO
RAINFALL BUT SUDDEN STRONG WIND GUSTS FROM VIRGA BOMBS. JUST AS
FEW LIGHT RAIN AND SNOW SHOWERS LATE TONIGHT OVER THE NORTH.

MAIN FOCUS THIS FORECAST PACKAGE HAS BEEN ON THE SECOND STORM FOR
LATER SUNDAY INTO MONDAY. MODELS CONTINUE TO BRING A POTENT SYSTEM
SOUTHEAST INTO NM LATER SUNDAY AND SUNDAY NIGHT AND MOVE IT RAPIDLY
EAST MONDAY. EXACT PLACEMENT AND AMOUNT OF PRECIPITATION THOUGH IS
STILL NOT CLEAR. THE LACK OF QPF OVER THE SANGRES AND THEIR EAST
SLOPES ON MOST MODELS IS DISCONCERTING. LOCAL HI RES MODEL MANAGES
TO EEK OUT 4 TO 6 INCHES. WEATHER PREDICTION CENTER HAS AN AREA OF
8 TO 10 INCHES OVER THE SANGRES AND ALONG THE CO BORDER TOWARD
RATON PASS. THIS SEEMS PLAUSIBLE AND WILL ISSUE A WINTER STORM
WATCH WITH THIS FORECAST PACKAGE FROM THE SANGRES EAST TO THE TX
BORDER FOR SUNDAY NIGHT THROUGH MONDAY MORNING. MARGINAL WARNING
SNOW AMOUNTS BUT PART OF THE REASONING FOR ISSUING IS DUE TO THE
SUDDEN CHANGE IN THE WEATHER. POTENT COLD FRONT WILL GENERATE
STRONG WINDS BEHIND IT OVER THE NORTHEAST WITH BLOWING SNOW...AND
YES..EVEN BLOWING DUST PRIOR TO...OR AT THE SAME TIME AS THE SNOW.
BLOWING DUST AND SNOW WILL LIKELY GREATLY RESTRICT THE VISIBILITY.
DURATION OF THE PRECIPITATION WILL NOT BE ALL THAT LONG...6 TO 9
HOURS PERHAPS...BUT COULD BE INTENSE FOR A FEW HOURS DURING THIS
WINDOW OF OPPORTUNITY. THIRTY TO FORTY DEGREE TEMPERATURE DROPS
WILL BE COMMON IN THE EAST AS WELL BEHIND THE FRONT. ALL IN ALL
QUITE A SHOCK FROM WHAT WE AVE BEEN ENJOYING. ONE TYPE OF WEATHER
THAT WILL NOT CHANGE SUNDAY IS CRITICAL FIRE WEATHER CONDITIONS.
SEE THE DISCUSSION BELOW FOR DETAILS.

THE STORM WILL QUICKLY EXIT TO THE EAST MONDAY WITH PRECIPITATION
ENDING. DRY AND WARMER FOR TUESDAY AND WEDNESDAY. A WEAK STORM
WILL CROSS NM WEDNESDAY NIGHT AND THURSDAY WITH LIGHT RAIN AND
SNOW ACROSS THE FAR NORTH POSSIBLE. GFS HAS A STRONGER STORM
COMING IN FROM THE WEST NEXT WEEKEND WHILE THE EUROPEAN ONLY HAS
A WEAK TROUGH PASSAGE. CHJ

&&

.FIRE WEATHER...
VIRGA AND ISOLATED DRY THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF
NW AND NC NM THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO SHIFT
EASTWARD AS THE AFTN/EVE PROGRESSES. GUSTY AND ERRATIC WINDS WILL BE
THE MAIN THREAT WITH THESE SHOWERS AND STORMS. WETTING PRECIPITATION
IS NOT EXPECTED AND THE ACTIVITY SHOULD TAPER OFF AFTER SUNSET.
ELSEWHERE...MID AND HIGH LEVEL CLOUDS HAVE DELAYED THE ONSET OF RED
FLAG CONDITIONS.  HOWEVER...CLOUDS ARE THINNING...WHICH SHOULD ALLOW
TEMPS TO WARM A FEW MORE DEGREES...AND THUS INCREASE MIXING AND
WINDS THROUGH THE EVENING. THUS WILL LEAVE RED FLAG WARNING INTACT.
POOR TO FAIR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT...EXCEPT
ACROSS THE NORTH CENTRAL MOUNTAINS.

HAVE UPGRADED A PORTION OF THE FIRE WEATHER WATCH FOR SUNDAY. ZONES
106-109 LOOK LIKE A GOOD BET FOR CRITICAL CONDITIONS. TEMPS WILL
REMAIN ABOVE NORMAL...THOUGH NOT AS HIGH AS TODAY...HUMIDITIES WILL
REMAIN LOW...AND CONDITIONS WILL REMAIN UNSTABLE WITH WIDESPREAD 5
HAINES. ACROSS THE NORTHWEST HIGHLANDS AND THE NORTHWEST
PLATEAU...HUMIDITIES AND INSTABILITY REMAIN TOO MARGINAL TO UPGRADE
ATTM. AFTER THE FIRST SYSTEM EXITS NM OVERNIGHT...ANOTHER SYSTEM
WILL MOVE IN FROM THE NORTH SUNDAY. CLOUD COVER AND POSSIBLY SOME
LIGHT PRECIP...IN ADDITION TO A COLD FRONT MOVING THROUGH LATE IN
THE AFTN MAY KEEP TEMPS LOWER AND HUMIDITIES HIGHER THAN CURRENTLY
EXPECTED. THESE ARE GOOD ARGUMENTS TO KEEP ZONES 101 AND 105 IN A
WATCH ATTM...THOUGH LATER SHIFTS MAY DECIDE TO CANCEL THE WATCH
ALTOGETHER.

SUNDAY NIGHT WILL BRING POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATIONS...MAINLY ACROSS THE SANGRE DE CRISTO MOUNTAINS
EASTWARD TO THE OKLAHOMA BORDER. THE AFOREMENTIONED SYSTEM WILL
SLIDE ACROSS NORTHERN NM AS AN ASSOCIATED STRONG BACK DOOR COLD
FRONT QUICKLY MOVES DOWN THE PLAINS. TEMPERATURES WILL TURN MUCH
COLDER...WITH MOST AREAS SEEING FREEZING TEMPS...AND EVEN A HARD
FREEZE ACROSS MUCH OF THE NORTHEAST. THE COMBINATION OF UPSLOPE FLOW
BEHIND THE BACK DOOR FRONT AND LIFT AHEAD OF THE UPPER LEVEL TROUGH
AXIS WILL FAVOR THE SANGRE DE CRISTOS FOR SOME DECENT SNOW ACCUMS.
FOR THE FIRST TIME IN A WHILE...GOOD TO VERY GOOD HUMIDITY
RECOVERIES ARE EXPECTED FOR MUCH OF NORTHERN AND EASTERN NM.  FAIR
HUMIDITY RECOVERIES ELSEWHERE.

TEMPERATURES WILL BE 5 TO 15 DEGREES BELOW NORMAL ACROSS THE
WEST...AND BETWEEN 15 AND 25 DEGREES BELOW NORMAL ACROSS THE EAST ON
MONDAY. LESS WIND AND HIGHER HUMIDITIES ARE ALSO ON TAP...THOUGH FAR
WESTERN NM MAY SEE HUMIDITIES DROP BELOW 15 PERCENT.

NORTHWEST FLOW ALOFT WILL BECOME MORE WESTERLY ON TUESDAY WITH
TEMPERATURES BOUNCING BACK TOWARDS NORMAL FOR MID APRIL. HUMIDITIES
WILL ONCE AGAIN FALL BELOW 15 PERCENT ACROSS MUCH OF THE AREA BUT
WINDS WILL LIKELY ONLY BE A CONCERN ACROSS THE EAST CENTRAL PLAINS.
A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE.

WINDS LOOK TO PICK UP AGAIN ON WEDNESDAY AHEAD OF THE NEXT UPPER
LEVEL TROUGH. MOST AREAS SHOULD FALL BELOW 15 PERCENT HUMIDITY IN
THE AFTERNOON AS TEMPS RISE JUST ABOVE NORMAL.  WIDESPREAD 6 HAINES
IS ALSO LIKELY...THUS...WIDESPREAD CRITICAL CONDITIONS MAY MAKE A
RETURN TO THE STATE WEDNESDAY AFTN AND EVENING. MODELS DO DISAGREE
ON THE STRENGTH OF THE APPROACHING SYSTEM...THUS...IF THE ECMWF IS
RIGHT...WINDS MAY BE WEAKER THAN CURRENTLY PROJECTED.

WHAT BECOMES OF THE SYSTEM LOOKS TO SCOOT ACROSS NORTHERN NM
WEDNESDAY NIGHT AND THURSDAY...PERHAPS PROVIDING A LITTLE
PRECIPITATION TO AREAS NEAR THE COLORADO BORDER. A BACK DOOR COLD
FRONT ALSO LOOKS TO BE ON TAP FOR THURSDAY. MEANWHILE...FROM THE
MIDDLE RIO GRANDE VALLEY WESTWARD...CONTINUED DRY CONDITIONS LOOK TO
BE ON TAP. 34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ106>109.

WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO NOON MDT MONDAY FOR THE
FOLLOWING ZONES...NMZ512>515-527-528-530.

FIRE WEATHER WATCH FROM 11 AM MDT SUNDAY THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-105.

&&
Hazardous weather outlook, Apr 12, 6:04 AM MDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT SAT APR 12 2014

NMZ501>540-131215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FROM 11 AM TO 8 PM MDT
FOR THE EASTERN PLAINS AND MUCH OF CENTRAL AND SOUTHWEST NEW
MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

IN ADDITION BRIEF INSTANCES OF STRONG AND GUSTY WINDS CAN BE
EXPECTED FROM STRONGER...BUT VERY SPOTTY...HIGH BASED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS ROUGHLY THE
WESTERN TWO THIRDS OF THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE LOOKING INCREASINGLY LIKELY
SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE NORTHERN MOUNTAINS AND
NORTHEAST HIGHLANDS AND PLAINS...ESPECIALLY THE SANGRE DE
CRISTOS...PORTIONS OF THE NORTHEAST HIGHLANDS AND FAR NORTHEAST
PLAINS. A STRONG BACK DOOR COLD FRONT WILL USHER IN A MUCH COLDER
AND MOIST NORTH TO NORTHEAST FLOW INTO THIS AREA AS AN APPROACHING
UPPER LEVEL TROUGH GENERATES ENOUGH LIFT TO HELP PRODUCE THE
SNOWFALL.

A FEW THUNDERSTORMS ACROSS ROUGHLY THE NORTH HALF OF THE STATE
SUNDAY AFTERNOON AND EVENING MAY AGAIN PRODUCE BRIEF STRONG GUSTY
WIND EPISODES.

ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND
EARLY EVENING ACROSS WEST...CENTRAL AND EAST CENTRAL NEW MEXICO
DUE TO THE COMBINATION OF BREEZY TO WINDY CONDITIONS AND LOW
HUMIDITIES.

CRITICAL FIRE WEATHER CONDITIONS MAY REAPPEAR AGAIN BETWEEN
TUESDAY AND THURSDAY OF NEXT WEEK...WITH WEDNESDAY AT THIS TIME
LOOKING TO BE THE MOST FAVORED DAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:01 PM MDTWinter Weather AdvisoryABQ38 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.